Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 39, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 15, 2005, 5:49 AM PDT for San Bernardino County, California. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 5:49 AM PDT (12:49 UTC)
- Expired
- Aug 15, 2005, 6:15 AM PDT
- In force
- 26 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 48 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 151249 SVRSGX CAC071-151315- /O.NEW.KSGX.SV.W.0039.050815T1249Z-050815T1315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 549 AM PDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 615 AM PDT * AT 542 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF CAJON SUMMIT...OR ABOUT 6 MILES NORTH OF RANCHO CUCAMONGA...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF CAJON SUMMIT BY 615 AM PDT LAT...LON 3416 11761 3415 11746 3436 11739 3440 11764 $$ MARTIN
1 follow-up statement
000 WWUS56 KSGX 151315 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 613 AM PDT MON AUG 15 2005 CAC071-151323- /O.EXP.KSGX.SV.W.0039.000000T0000Z-050815T1315Z/ SAN BERNARDINO CA- 613 AM PDT MON AUG 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SAN BERNARDINO COUNTY EXPIRED AT 615 AM PDT... THE THUNDERSTORM HAD WEAKENED SINCE 600 AM AND IS NO LONGER SEVERE. LAT...LON 3416 11761 3415 11746 3436 11739 3440 11764 $$ MOEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:15 AM PDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 15, 4:15 AM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 415 AM PDT MON AUG 15 2005 .SYNOPSIS...A WEAK UPPER LOW OVER THE SOUTHERN CALIFORNIA BIGHT AND RESIDUAL MONSOONAL MOISTURE WILL BRING SCATTERED THUNDERSTORMS THROUGH THIS EVENING...MAINLY IN THE MOUNTAINS AND DESERTS. DRIER SOUTWEST FLOW ALOFT WILL REDUCE THE CHANCES FOR THUNDERSTORMS WEDNESDAY INTO THE WEEKEND. OVERNIGHT LOW CLOUDS WILL EXTEND INLAND INTO THE VALLEYS FOR MUCH OF THE WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THUNDERSTORMS HAVE CONTINUED TO DEVELOP MUCH OF THE NIGHT ACROSS SOUTHERN CALIFORNIA IN THE MOIST...UNSTABLE...DIFLUENT AREA TO THE NORTHEAST OF A WEAK UPPER LOW CENTERED OVER THE SOUTHERN CALIFORNIA BIGHT. GREATEST ACTIVIY THE PAST COUPLE OF HOURS HAS BEEN ACROSS LOS ANGELES AND WESTERN SAN BERNARDINO COUNTIES. NEW CELLS CONTINUE TO DEVELOP AND SPREAD NORTHWARD WITH CELLS EXTENDING AS FAR SOUTH AS THE SANTA ANA MOUNTAINS. FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL 8 PM FOR THE MOUNTAINS AND DESERTS OF SAN BERNARDINO COUNTY. WHILE RELATIVELY FAST CELL MOVEMENT AND MODERATE PWS WOULD TEND TO REDUCE THE POTENTIAL FOR FLASH FLOODING...CELLS HAVE TRAINED OVERNIGHT AND MAY CONTINUE TO DO SO TODAY GIVEN THE UPPER FORCING. WHILE MOST GAGE REPORTS HAVE BEEN LESS THAN ONE HALF INCH OVERNIGHT...AN AUTOMATED SENSOR IN THE SUMMIT VALLEY...EAST OF CAJON PASS...RECORDED 1.73 INCHES. CROSS SECTIONS SHOW DRYING FOR TUESDAY...BUT PERHAPS WITH STILL ENOUGH RESIDUAL MOISTURE FOR AFTERNOON THUNDERSTORMS. ALSO...ENOUGH VERTICAL SHEARING FOR AT LEAST AN ISOLATED THREAT FOR SEVERE THUNDERSTORMS...WIND AND HAIL. VERTICAL SHEAR PROFILE COULD SUPPORT ISOLATED TORNADO FORMATION IN UPPER DESERT AREAS LATER TODAY. MODERATELY DEEP MARINE LAYER WILL CONTINUE WEST OF THE MOUNTAINS FOR MUCH OF THE WEEK WITH OVERNIGHT LOW CLOUDS EXTENDING INLAND INTO THE VALLEYS. THIS WILL CONTINUE TO MODERATE TEMPERATURES WEST OF THE MOUNTAINS. BY THE WEEKEND INTO NEXT WEEK...HIGH PRESSURE MAY BEGIN TO BUILD AND EXPAND WESTWARD ACROSS SOUTHERN CALIFORNIA. THIS SHOULD BRING WARMING AND A DECREASE IN THE MARINE LAYER. IT MIGHT ALSO BRING A RETURN OF THE MONSOON. && .AVIATION...UPPER LOW MOVING IN FROM WEST ATOP THE MONSOON AIR MASS COMING IN FROM THE EAST. AND BELOW ALL THAT IS A 3000 FT MARINE LAYER TRYING TO MOVE INLAND. LOW CLOUDS ARE ALREADY STARTING TO BE ERODED BY THE MONSOON. BIGGEST LIGHTNING SHOW THIS SIDE OF TEXAS CONTINUES IN THE INLAND EMPIRE...THE MOUNTAINS...AND THE UPPER DESERTS. EXPECT NUMEROUS THUNDERSTORMS AND TURBULENT FLYING CONDITIONS AS THE UPPER LOW CONTINUES TO MOVE INTO SOUTHERN CALIFORNIA...INCREASING THE INSTABILITY. STRATUS BASE AT THE COAST IS ABOUT 2000 FEET MSL WITH TOPS TO 3000 FEET. DESPITE THE DEPTH OF THE MARINE LAYER...EXPECT IT TO CLEAR BY 17Z. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR CAZ055-CAZ060. && PUBLIC...MARTIN AVIATION...MACKECHNIE
Hazardous weather outlook, Aug 14, 8:45 PM PDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 845 PM PDT SUN AUG 14 2005 CAZ042-043-151100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. LARGE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF ALONG WITH STRONG AND DANGEROUS RIP CURRENTS WEDNESDAY THROUGH FRIDAY. HIGH TIDES OF OVER 7 FEET DURING THE EVENINGS...COMBINED WITH THE LARGER SURF...COULD CAUSE MINOR TIDAL OVERFLOW AND BEACH EROSION WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ055-056-058-060-061-062-151100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 845 PM PDT SUN AUG 14 2005 THIS HAZARDOUS OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT OVER THE APPLE AND LUCERNE VALLEYS AND SAN BERNARDINO COUNTY MOUNTAINS. LOCAL HEAVY RAINS...FLASH FLOODING...DANGEROUS LIGHTNING...HAIL AND GUSTY WINDS WILL BE THREATS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. SCATTERED TO POTENTIALLY WIDESPREAD THUNDERSTORMS WILL OCCUR MONDAY...MAINLY IN THE AFTERNOON INTO EARLY EVENING. THE GREATEST THREAT WILL BE IN SAN BERNARDINO COUNTY. HEAVY RAINS...FLOODING...DANGEROUS LIGHTNING...HAIL AND GUSTY WINDS WILL BE THREATS. THERE IS A MODERATE FLASH FLOOD POTENTIAL RATING MONDAY. THUNDERSTORMS WITH ISOLATED FLASH FLOODING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED MONDAY AFTERNOON. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:19 AM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 26 min |
| Aug 15, 5:22 AM PDT | Flash Flood Warning | SGX | San Bernardino | 53 min |
| Aug 15, 4:02 PM PDT | Flash Flood Warning | SGX | San Bernardino | 118 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.